The most commonly misused substances are narcotics. Narcotics are the most dangerous drugs for one-time use, with a high risk of life-changing consequences, including death. The contributing factor to the extreme danger of narcotics is their unknown origin. Narcotics are often homemade in a bathtub, using chemicals and substances that can be fatal when used. The use of narcotics is associated with nightclubs, and nightlife in general, which makes it prone to be mixed with alcohol or other drugs. Mixing narcotics can become addictive and, over time, increase the risk of heart attacks or strokes. Following is a list of the short and long-term symptoms of narcotics. Most people who use narcotics will experience these symptoms at some point if they do not stop using:
- Rapid Heart Rate
- High Blood Pressure
- Lower Kidney Function
- Cognitive Decline
- Heart Attack
- Neglected Hygiene
Research using brain scans and other studies has shown the psychological damage narcotics have on the brain, even in a single, one-time use. The permanent consequences on an individual’s mental health can lead to depression, anxiety, and psychosis. In addition, to assure “repeat customers” through addiction, the unsafe manufacturing, homemade process very often includes other dangerous additives.
Detox from Narcotics
The effects of continued narcotic use far outweigh the severe and intense withdrawal symptoms associated with narcotics dependency withdrawals. Sunrise Detox Millbury offers a medical detox program for narcotics. Our educational program informs you of the dangers of drugs, their manufacturing, their psychological, and their physical effects and helps you begin your recovery by medically detoxing under monitored supervision to avoid withdrawal complications that may arise in the process.
Call 508-506-8940 Today
Types of Narcotics
Short for Phencyclidine, PHP is a strong hallucinogen that causes an intense distortion of perception in a person. It was created in the 1950s as an anesthetic to be used intravenously and discontinued due to its side effects associated with substance abuse, overdose, and death.
Gamma Hydroxybutyrate is a depressant that affects the central nervous system. It is very dangerous when used with alcohol and other drugs because it can lead to overdose through respiratory depression and lack of oxygen to the brain, which may cause long-term effects or death. The best way to diminish the risk of overdose is through early intervention and treatment.
Methamphetamine (Crystal Meth)
Derived in the early 20th century from amphetamines. Crystal Meth is an addictive stimulant that has an immediate effect on the central nervous system. Methamphetamine overdose can happen even in small doses. Early intervention and medical detox treatment is the best way to diminish risk of overdose.
MDMA - Ecstasy, Molly
MDMA, which is also referred to as Ecstasy or Molly is a popular party drug that can have bad short and long-term side effects. The composition of MDMA is similar to that of both stimulants and hallucinogens. The symptoms of this drug can be exacerbated by mixing it with depressants and/or stimulants. Early intervention and medical treatment are recommended if Substance Abuse Disorder is detected.
Crack is a powdered form of cocaine designed to be smoked. The smoke-based delivery system provides an instant effect, a hallmark of the drug's influence. The risk of Substance Use Disorder and the threat of overdose means early intervention and medical attention when abuse is detected is key to successful recovery.
Ketamine is a dissociative drug designed to induce loss of consciousness or mitigate/remove pain. It has hallucinogenic, anesthetic, and dissociative properties that make it popular for nightlife, parties, and festivals. Major risks for the drug include Substance Abuse Disorder and possible amnesia, psychosis, and other major issues.
Kratom is a psychotropic drug that can have side effects similar to both opioids and stimulants. Kratom's mind-altering effects can be short-term and long-term, resulting in permanent damage. Early intervention and medical treatment are important.
Cocaine is a powerful stimulant that is highly addictive. The drug is both popularly used and dangerous. It can lead to Substance Abuse Disorder, overdose, or death. Common overdose symptoms include heart attack, stroke, and/or seizures. The highly addictive nature of the drug and the danger of overdose means intervention and medical treatment is key when abuse is detected.